Taylor Hooton Foundation > Hoot’s Corner > General > Teenager’s Artery Bursts Due to Steroid Use
October 1, 2015
Teenager’s Artery Bursts Due to Steroid Use
Teenager’s Artery Bursts Due to Steroid Use
A bodybuilder that idolized a professional wrestler’s death caused by the enlargement of his heart caused by steroids and leading to an artery bursting in his chest has prompted concern about the mental states of teenagers that face body image issues
We live in a day and age where practically everybody is suffering from some kind of major body issue. Teenagers especially are shown images of body builders, models and movie stars who practically spend the majority of their time trying to modify the way they look to conform to impossible standards. As a result, these teenagers go to impossible lengths in order to achieve a body image that conforms to what society is attempting to shove down their throats, the image that all women are skinny and all men have muscles, that even ugly people are never fat. This is what contributed to the death of Andrej Gajdos, a nineteen year old amateur body builder who lived in the town of Weston-super-Mare in England. His dream was to become as muscular as popular pro wrestler the Rock. However, he began to take supplements in the form of steroids in order to achieve this goal, as it was impossible for him to do in a short period of time otherwise. As a result, his heart became enlarged which ended up causing a burst artery within his chest cavity. https://www.gazettetribune.com/teenagers-artery-bursts-due-to-steroid-use/4414/